Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A quadratic formula for finding the root of an equation


Author: Ll. G. Chambers
Journal: Math. Comp. 25 (1971), 305-307
MSC: Primary 65H05
MathSciNet review: 0295559
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An extension is made to Reguli Falsi involving a parabolic approximation. Formulae are derived which have convergence exponents 2, 2.414, 2.732, respectively.


References [Enhancements On Off] (What's this?)

  • [1] Carl-Erik Fröberg, Introduction to numerical analysis, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1965. MR 0175272
  • [2] A. M. Ostrowski, Solution of equations and systems of equations, Pure and Applied Mathematics, Vol. IX. Academic Press, New York-London, 1960. MR 0127525
  • [3] J. F. Traub, Iterative methods for the solution of equations, Prentice-Hall Series in Automatic Computation, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964. MR 0169356

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05

Retrieve articles in all journals with MSC: 65H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1971-0295559-1
Keywords: Numerical analysis, approximation to the root of an equation
Article copyright: © Copyright 1971 American Mathematical Society